MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Catalog Number 261221
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Brain Injury (2219)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that a codman perforator (id 261221) failed to stop rotating after penetrating the skull.The device continued spinning upon contact with the dura mater, resulting in a dura tear and significant blood loss in the patient.A surgical delay was reported (unknown for how long); however, no additional medical intervention was required.No additional information has been received after several attempts.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: a3a a2, d9, g3, g6, h2, h3, h11.Additional information received: - can you clarify the discrepancy between the complaint form (no injury) and the email (dura tear and blood loss)? "spin to dura and don't stop." - how many burr holes were made before the device failed to stop rotating? "0" - manufacturer of the drill used with the perforator: "medtronic" - was the drill electric or pneumatic? "high speed" - did the perforator click in place in the drill? "yes" - are the recommended spring tests being performed between each burr hole? "yes" - what angle of approach perpendicular as the ifu states? "yes 90" - was the perpendicular approach maintained through the drilling process or was there any rocking motion included? "no" - was there constant downward pressure? "yes" - kindly confirm if the delay was over 30 minutes? "no" - what immediate actions were taken to manage the patient¿s condition? "doctor stop drill" - was hemostasis achieved intraoperatively, and if so, how? "it doesn't penetrate the brain" - did the patient require a blood transfusion due to the significant blood loss reported? "no" - how was the procedure was completed? "change perforator" - healing status of the patient? "normal".
 
Additional Manufacturer Narrative
Updated fields: d4, d8, d9, g6, h1, h2, h3, h4, h6, h8, h11.The codman disposable perforator (261221) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, a potential root cause incorrect fit between the hudson driver and perforators body.An image was provided by the customer but the device in the image showed no obvious issues.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22748741
Report Number3014334038-2025-00112
Device Sequence Number8606828
Product Code HBF
UDI-Device Identifier10381780513599
UDI-Public10381780513599
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number261221
Device Lot Number7533495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/02/2025
10/27/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/19/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale